Alert archive / Missouri / Flash Flood Warnings in 2007

Flash Flood Warning 19, NWS Kansas City, MO

June 10, 20074 counties in Missouri

NWS Kansas City, MO issued this flash flood warning at Jun 10, 2007, 6:17 AM CDT for 4 counties in Missouri. It was in force for 6 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2007, 6:17 AM CDT (11:17 UTC)
Expired
Jun 10, 2007, 12:30 PM CDT
In force
6 hr
Issued by
NWS Kansas City, MO
Area
Counties, with a storm outline in the text
Flood severity
None

Counties Cooper County, MO, Howard County, MO, Pettis County, MO, Saline County, MO

The radar

The Pleasant Hill radar (KEAX), 110 km from the middle of the area, began a volume at 11:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 7:15 AM CDTFLASH FLOOD2 Sw Bunceton, MO4 INCHES OF WATER FLOWING OVER HWY 5
Jun 10, 7:30 AM CDTFLASH FLOOD3 Sw Bunceton, MOTWO CARS SWEPT OFF HWY 5 BETWEEN SYRACUSE AND BUNCETON IN THE SOUTHERN PART OF COUNTY.
Jun 10, 7:50 AM CDTFLASH FLOOD1 E Otterville, MOWATER OVER HWY A EAST OF OTTERVILLE
Jun 10, 8:00 AM CDTFLASH FLOOD2 W Longwood, MOFLOODING ACROSS INTERSECTION OF HWY 65 AND STATE ROUTE BB.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 58 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 11.3 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2007-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 836 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2007-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
836 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
1260 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KEAX 101119
FFWEAX
MOC053-089-159-195-101730-
/X.NEW.KEAX.FF.W.0019.070610T1117Z-070610T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
617 AM CDT SUN JUN 10 2007

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  COOPER COUNTY IN CENTRAL MISSOURI
  NORTHEASTERN PETTIS COUNTY IN CENTRAL MISSOURI
  SOUTHEASTERN SALINE COUNTY IN CENTRAL MISSOURI
  SOUTHWESTERN HOWARD COUNTY IN CENTRAL MISSOURI

* UNTIL 1230 PM CDT

* AT 614 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE   
  WARNED AREA. DOPPLER RADAR ESTIMATED AROUND 3 INCHES OF RAIN HAS 
  FALLEN IN THE LAST HOUR FROM HOUSTONIA TO CLIFTON CITY.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BOONVILLE...SEDALIA...BUNCETON...HOUSTONIA...NEW FRANKLIN...
  OTTERVILLE AND PILOT GROVE.


EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.

LAT...LON 3888 9339 3870 9326 3869 9286 3870 9263
      3893 9251 3911 9295

$$

BAILEY

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 4:03 AM CDT, 2 hours 14 minutes earlier.

Area forecast discussion, Jun 10, 4:03 AM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
403 AM CDT SUN JUN 10 2007

.DISCUSSION...
CURRENTLY THERE IS A DIRTY RIDGE OVER THE CENTRAL US AND TROUGHING
ON THE COASTS. CURRENT SURFACE ANALYSIS SHOWS A LEE TROUGH WITH
SOUTHERLY FLOW ACROSS THE PLAINS AND A PRETTY GOOD MOISTURE GRADIENT
FROM NORTHEAST AR INTO CENTRAL KS. THIS IS EVIDENT IN MY FORECAST
AREA WITH SURFACE DEWPOINTS NEAR 70 IN THE SOUTH AND LOWER 50S IN
THE NORTHEAST. PROFILERS SHOW PRETTY GOOD SOUTHWESTERLY FLOW AT 850
AND 925 MB OVER OK AND KS WHICH IS ADVECTING LOTS OF LOW LEVEL
MOISTURE UNDERNEATH WHAT IS STILL RELATIVELY COOL UPPER LEVEL
TEMPERATURES...CREATING AN UNSTABLE ENVIRONMENT. AS THIS SOUTHERLY
LOW LEVEL FLOW CONTINUES EXPECT THE MOISTURE PROFILE OF THE LOWER
ATMOSPHERE TO CHANGE/INCREASE MARKEDLY TODAY ACROSS THE CWA. THIS
COUPLED WITH OUR THERMAL PROFILE ALOFT WILL MAKE FOR PRETTY UNSTABLE
CONDITIONS WITH SBCAPE ABOVE 2000 J/KG THIS AFTERNOON. NOT SURE OF
THE SEVERE POTENTIAL DUE TO THE MARGINAL SHEAR...BUT GIVEN FAIRLY
STEEP MID LEVEL LAPSE RATES ESPECIALLY IN NW MO...COULD SEE SOME
STORMS PRODUCING SEVERE SIZED HAIL...THOUGH EXPECT THEM TO MOSTLY
PULSE UP AND DOWN. ALSO MODELS ARE PROGGING PRECIPITABLE WATER
VALUES IN AROUND 1.5...SO STORMS SHOULD BE VERY EFFICIENT RAIN
PRODUCERS...ESPECIALLY IF THEY CAN MAINTAIN SOME DEGREE OF
ORGANIZATION. IT WILL BE HARD TO PICK A FOCUSING MECHANISM TODAY.
WITH THE DIRTY FLOW OVER THE TOP OF THE RIDGE IT WILL BE HARD TO
DISCERN WHAT VORT MAX IS REAL AND WHAT IS MODEL PRODUCED CONVECTIVE
FEEDBACK. WHAT I AM CONFIDENT IN IS THE FACT THAT WE WILL BE WITHOUT
A CAP...HAVE PRETTY GOOD INSTABILITY AND A LOT OF WATER VAPOR TO
WORK WITH...SO SCATTERED THUNDERSTORMS MOST PARTS OF THE CWA.

AS THE RIDGE BUILDS OVER THE NEXT FEW DAYS TEMPERATURES SHOULD WARM
ALOFT...HELPING TO DECREASE INSTABILITY AND ULTIMATELY CONVECTION.
AS A RESULT...HAVE TRENDED RAIN CHANCES DOWN SLIGHTLY OVER THE NEXT
FEW DAYS.

BAILEY

&&

.AVIATION...

OF NOTE ON THE 06Z TAFS IS THE INCLUSION OF VICINITY THUNDERSTORMS
WITH LOW VFR CEILINGS. SCATTERED STORM DEVELOPMENT BEGAN SOUTH OF
THE TERMINALS AROUND MIDNIGHT WITH THE RETURN OF MOISTURE FROM THE
SOUTH. RELATIVELY LIGHT WINDS ALOFT AND LACK OF FOCUS FOR THESE
STORMS INDICATE THAT THEY WILL PULSE UP AND DOWN AND SHOULD REMAIN
SCATTERED IN NATURE. WILL CARY VICINITY THUNDERSTORMS FOR NOW AS A
RESULT...AND WILL UPDATE TAFS AS NEEDED FOR ANY STORMS THAT APPROACH
THE TERMINALS. OTHERWISE...LOOKING AT UPSTREAM CEILINGS CONTINUE TO
LOOK LIKE THEY WILL STAY JUST BARELY IN THE VFR RANGE.

CUTTER

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, Jun 10, 5:53 AM CDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
553 AM CDT SUN JUN 10 2007

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-111100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
553 AM CDT SUN JUN 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT
A SIGNIFICANT INCREASE IN LOW LEVEL MOISTURE WILL RESULT IN SCATTERED
THUNDERSTORMS OVER THE AREA TODAY AND TONIGHT. WHILE SHEAR WILL BE
MARGINAL...INSTABILITY WILL BE QUITE HIGH. THIS WILL ALLOW A FEW OF
THE STORMS TO BE SEVERE...WITH LARGE HAIL THE MAIN THREAT. ALSO DUE
TO THE VERY MOIST ATMOSPHERE AND RELATIVE SLOW MOVEMENT OF
THUNDERSTORMS FLASH FLOODING WILL ALSO BE POSSIBLE FROM LOCALIZED
HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE WILL BE A DAILY CHANCE FOR THUNDERSTORMS THROUGH THURSDAY AS
MOIST AND UNSTABLE AIR REMAIN IN PLACE. HOWEVER SEVERE WEATHER IS NOT
EXPECTED TO BE A VERY BIG THREAT THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY.

In the hours before

Special weather statement, Jun 10, 4:23 AM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
423 AM CDT SUN JUN 10 2007

KSZ057-060-MOZ043-053-101030-
BATES-CASS-LINN-MIAMI-
423 AM CDT SUN JUN 10 2007

...SIGNIFICANT WEATHER ALERT FOR BATES...CASS...LINN AND MIAMI
COUNTIES UNTIL 530 AM CDT...

AT 421 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PARKER TO LA CYGNE
TO HUME...MOVING NORTH AT 15 MPH.

THESE STORMS WILL BE NEAR...
  FONTANA BY 435 AM CDT.
  OSAWATOMIE BY 450 AM CDT.
  BUTLER AND PAOLA BY 510 AM CDT.
  DREXEL BY 515 AM CDT.
  LOUISBURG...CLEVELAND...ADRIAN AND FREEMAN BY 530 AM CDT.

THE TOWNS OF WORLAND...BEAGLE...FOSTER...ROCKVILLE...AMORET...NEW
LANCASTER...AMSTERDAM...MERWIN...PASSAIC AND HILLSDALE ARE ALSO IN
THE PATH OF THESE STORMS.

HEAVY RAIN...GUSTY WINDS...SMALL HAIL...AND CONTINUOUS LIGHTNING CAN
BE EXPECTED WITH THESE STORMS.

CUTTER
Special weather statement, Jun 10, 5:16 AM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
516 AM CDT SUN JUN 10 2007

MOZ045-046-101100-
COOPER-PETTIS-
516 AM CDT SUN JUN 10 2007

...SIGNIFICANT WEATHER ALERT FOR COOPER AND PETTIS COUNTIES UNTIL 6
AM CDT...

AT 515 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES EAST OF
HOUSTONIA TO 8 MILES NORTH OF OTTERVILLE TO OTTERVILLE...MOVING EAST
AT 20 MPH.

THESE STORMS WILL BE NEAR...
  PILOT GROVE BY 545 AM CDT.
  BUNCETON BY 550 AM CDT.
  BOONVILLE BY 615 AM CDT.

THE TOWNS OF CLIFTON CITY...LAMINE AND PRAIRIE HOME ARE ALSO IN THE
PATH OF THESE STORMS.

SMALL HAIL...WINDS AROUND 40 MPH...HEAVY RAIN...AND DANGEROUS CLOUD
TO GROUND LIGHTNING ARE EXPECTED WITH THESE STORMS.

CUTTER
Special weather statement, Jun 10, 6:14 AM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
614 AM CDT SUN JUN 10 2007

MOZ032-033-039-040-045-046-101215-
CHARITON-COOPER-HOWARD-PETTIS-RANDOLPH-SALINE-
614 AM CDT SUN JUN 10 2007

...SIGNIFICANT WEATHER ALERT FOR COOPER...HOWARD...NORTHEASTERN
PETTIS...SOUTHEASTERN CHARITON...SOUTHEASTERN SALINE AND SOUTHERN
RANDOLPH COUNTIES UNTIL 715 AM CDT...

AT 609 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BUNCETON...OR 10 MILES NORTH OF
TIPTON...MOVING EAST AT 10 MPH.

NICKEL SIZE HAIL AND HEAVY RAIN ARE EXPECTED WITH THIS STORM.

BAILEY

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 5:35 AM CDTFlash Flood WarningEAXBates6 hr
Jun 10, 6:23 AM CDTFlash Flood WarningEAXClay6 hr

Nearby

Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.